T Nation

Stopping TRT Increases Risk of Sports Injuries?

Hey guys, in November of 2019 I was on TRT under a doctors supervision and came off because I was getting frequent Occular migraines (I literally go mostly blind) which I now know to be aggravation of the occipital nerve from the bulged discs and I can effectively treat them with stretches.

Shortly after Coming off TRT due to fears it was affecting my health I somehow, during reduced training, injured myself without much effort and it all started with what seemed like intense DOMS but it never went away and then the pain moved to my neck. I have it 3 weeks then contacted my primary care doc and they went straight to observing the neck with X-Ray and found 3 bulged discs in C3-4, 4-5 and 5-6 with 5-6 being the worst.

I was referred to a spinal clinic and received a steroidal epidural injection of dexamethazone. It didn’t work and on top of that I was the recipient of the rare side-effect of never ending, constant hiccups and had to be prescribed an anti-psychotic for it’s official label use of curing hiccups.

My primary care wasn’t listening to me or taking me seriously so I changed to a new doc and she immediately x-rated and MRI’d the shoulder and sent me to a real pain management clinic. As far as the shoulder goes there was no tissue damage which was really a surprise to me, but I do have bursitis in the shoulder. Most of my pain is being considered as nerve pain and not true tissue, muscular, or bone pain.

At the pain management clinic I received a nerve block injection which helped for about a week. Now, they offered another nerve block followed by a permanent nerve block that heats the nerve and is controlled with a remote or stem cell recruitment therapy.

After all of this crazy shit I have absolutely no idea where to go with this.

Could coming off TRT increase chances of injury? Staying off TRT with low T cause said injury to never fully heal? I’m obviously entertaining going back on TRT as I have an awesome doc who would allow me seeing as I fit the criteria of eligibility for treatment, but would it theoretically help the issue?

Anyone have any experience with stem cell recruitment shots/therapy?

Edit: since November or December 2019 my pain has been 7-9 most days all day.

Edit 2: Previously I lifted heavy and I also train Muay Thai.

If this needs to be moved to another category I’m sorry.

The short answer is yes, going from being on trt to having what I imagine was very low testosterone (did you even run pct?) can cause injury. You’re weaker, you’re retaining no additional water, glycogen, or nitrogen. Your body needs testosterone. It needs estrogen and estradiol. It needs DHT (in theory). If you have low hormone levels then your body will act more like someone with a similar hormone profile, i.e. and old man. Everything is impacted by hormones. Muscles, tendons, and ligaments can all be weakened by having shit hormones.

1 Like

People with higher testosterone recover quicker and are typically discharged from hospitals and physical therapy sooner.

Low testosterone increases the likelihood of injuries, picture an old man in your head which typically have lower hormone levels.

1 Like

My doctor was at Defy Medical. There was definitely a step down protocol from the head doc there when I came off under his supervision but I’m definitely no pro at that side of things and it was almost 2 years ago so I can’t remember exactly, but yes PCT was done. Yes, my T was very low for a, at the time, 26 year old and I’m sure I went right back to that or lower. Although I did PCT and reduced training load what you said is what I believed. Anything beyond totally average was probably too much. Thanks.

You should try getting some T cream from MedQuest in Utah and see if that doesn’t cause the migraines. It’s probably the oil your t was mixed with. Grape seed is usually the best if you wanna stick to injections.

I wouldn’t stop the t. It will cause more injuries and you’ll see forever to heal now that your body is off TRT.

T is life. This is what men need to be men . Our health is directly proportions to to our hormone health. Without T we get diabetes, cholesterol issues, high blood pressure , heart attacks; low libido , bones get fragile; depression and so much more. The guys who take TRT for superficial reasons are missing the point entirely: it’s the fountain of youth… literally.

I also used BOC-157 to increase recovery and it works: anyone whose taken it will tell you this and I’ve yet to find someone with symptoms: sure they are out there but nothing I’ve found .
F
Also why not try hcg to atleast give yourself some semblance of hormone health?

Where weee you getting you T and what was it? I’m pretty sure you must be allergic to the type of t you had: your body has always been used to T. I can’t see how bio identical T would cause issues for ya.

Of course I could be wrong . Just not sure how T could cause migraines as stated.

Good luck brother

I’m sorry maybe I wasn’t clear. I was prescribed testosterone replacement therapy from the Defy Medical head doctor. I found out the migraines were caused from compression of nerves that made its way to the occipital nerve connecting to the eye that caused blindness. I didn’t know that at the time and had fears similar to what you described being that I was having a reaction to the testosterone or the other medicines that came along with it so I came off then I really injured my self very shortly afterwards with what I described in the OP. I was on T, HCG and another that I forget the name of that was to keep estrogen in check. It wasn’t bio-identical T. It was just T and the carrier was grape seed oil. Thanks for the input.

1 Like